Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 12, NWS Morristown, TN

March 3, 200833 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Mar 3, 2008, 3:22 PM EST for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 3, 2008, 7:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2008, 3:22 PM EST (20:22 UTC)
In effect from
Mar 3, 2008, 7:00 PM EST
Expired
Mar 4, 2008, 7:00 PM EST
In force
24 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 032022
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
322 PM EST MON MAR 3 2008

...SOUTH WINDS INCREASE TONIGHT AHEAD OF DEEPENING LOW PRESSURE
AREA APPROACHING FROM THE WEST...

.A DEEPENING AREA OF LOW PRESSURE AND ASSOCIATED UPPER LEVEL
SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE EAST INTO THE LOWER
MISSISSIPPI VALLEY TONIGHT AND THEN ACROSS THE TENNESSEE VALLEY
TUESDAY. THIS WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE
SOUTHERN APPALACHIANS AND EASTERN TENNESSEE VALLEY.

TNZ012-013-035-081-082-098-040430-
/O.NEW.KMRX.WI.Y.0012.080304T0000Z-080304T2100Z/
SCOTT TN-CAMPBELL-MORGAN-SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG...
DUNLAP...PIKEVILLE...JASPER
322 PM EST MON MAR 3 2008 /222 PM CST MON MAR 3 2008/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 4 PM EST /3 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 4 PM EST /3 PM CST/ TUESDAY. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH
TONIGHT AND CONTINUE TUESDAY. THE WIND WILL SHIFT TO THE SOUTHWEST
TO WEST TUESDAY AFTERNOON BUT REMAIN STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-040430-
/O.NEW.KMRX.WI.Y.0012.080304T0000Z-080305T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
322 PM EST MON MAR 3 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT WITH GUSTS AS
HIGH AS 50 MPH ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST
NORTH CAROLINA. THE WINDS WILL CONTINUE TUESDAY AND SHIFT TO THE
SOUTHWEST BUT STAY STRONG LATER TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ014>017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ001-
002-005-006-008-040430-
/O.NEW.KMRX.WI.Y.0012.080304T1200Z-080304T2100Z/
CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-
WEST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...TAZEWELL...SNEEDVILLE...ROGERSVILLE...
KINGSPORT...BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...
WISE...GATE CITY...LEBANON...ABINGDON
322 PM EST MON MAR 3 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY. 

SOUTH WINDS WILL INCREASE TUESDAY TO 20 TO 30 MPH WITH GUSTS UP TO
45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TD
4 follow-up statements
000 
WWUS74 KMRX 040325
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 PM EST MON MAR 3 2008

...SOUTH WINDS INCREASE TONIGHT AHEAD OF DEEPENING LOW PRESSURE
AREA APPROACHING FROM THE WEST...

.A DEEPENING AREA OF LOW PRESSURE AND ASSOCIATED UPPER LEVEL
SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE EAST INTO THE LOWER
MISSISSIPPI VALLEY TONIGHT...AND THEN ACROSS THE TENNESSEE VALLEY
TUESDAY. THIS WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE
SOUTHERN APPALACHIANS AND EASTERN TENNESSEE VALLEY.

TNZ012-013-035-081-082-098-041130-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-080304T2100Z/
SCOTT TN-CAMPBELL-MORGAN-SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG...
DUNLAP...PIKEVILLE...JASPER
1025 PM EST MON MAR 3 2008 /925 PM CST MON MAR 3 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/
TUESDAY. 

SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS TO 45 MPH
TONIGHT AND INTO TUESDAY. THE WIND WILL SHIFT TO THE SOUTHWEST TO
WEST TUESDAY AFTERNOON BUT REMAIN STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-041130-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-080305T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1025 PM EST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

SOUTH WINDS WILL CONTINUE AT 25 TO 35 MPH TONIGHT...WITH GUSTS AS
HIGH AS 50 MPH ACROSS THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST
NORTH CAROLINA. THE WINDS WILL CONTINUE TUESDAY AND SHIFT TO THE
SOUTHWEST BUT STAY STRONG LATER TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ014>017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ001-
002-005-006-008-041130-
/O.CON.KMRX.WI.Y.0012.080304T1200Z-080304T2100Z/
CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-
WEST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...TAZEWELL...SNEEDVILLE...ROGERSVILLE...
KINGSPORT...BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...
WISE...GATE CITY...LEBANON...ABINGDON
1025 PM EST MON MAR 3 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY. 

SOUTH WINDS WILL INCREASE TUESDAY TO 20 TO 30 MPH WITH GUSTS UP
TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

GH
000 
WWUS74 KMRX 040817
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 AM EST TUE MAR 4 2008

...STRONG AND GUSTY WINDS EXPECTED ACROSS THE AREA TODAY...

.A DEEPENING AREA OF LOW PRESSURE AND ASSOCIATED UPPER LEVEL
SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE ACROSS THE TENNESSEE
VALLEY TODAY. THIS WILL PRODUCE STRONG SOUTH TO SOUTHWEST WINDS
ACROSS THE SOUTHERN APPALACHIANS AND EASTERN TENNESSEE VALLEY
REGION.

TNZ012-013-035-081-082-098-041630-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-080304T2100Z/
SCOTT TN-CAMPBELL-MORGAN-SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG...
DUNLAP...PIKEVILLE...JASPER
317 AM EST TUE MAR 4 2008 /217 AM CST TUE MAR 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON. 

SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH
AT TIMES TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-041630-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-080305T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
317 AM EST TUE MAR 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 50
MPH CAN BE EXPECTED AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ014>017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ001-
002-005-006-008-041630-
/O.CON.KMRX.WI.Y.0012.080304T1200Z-080304T2100Z/
CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-
WEST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...TAZEWELL...SNEEDVILLE...ROGERSVILLE...
KINGSPORT...BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...
WISE...GATE CITY...LEBANON...ABINGDON
317 AM EST TUE MAR 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40
MPH CAN BE EXPECTED AT TIMES TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 041517 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1017 AM EST TUE MAR 4 2008

...STRONG AND GUSTY WINDS EXPECTED ACROSS THE AREA THROUGH THIS
AFTERNOON...

.A DEEPENING AREA OF LOW PRESSURE AND ASSOCIATED UPPER LEVEL
SYSTEM OVER THE WESTERN TENNESSEE VALLEY WILL MOVE NORTHEAST INTO
THE OHIO VALLEY TODAY. THIS WILL PRODUCE STRONG SOUTH TO SOUTHWEST
WINDS ACROSS THE SOUTHERN APPALACHIANS AND EASTERN TENNESSEE VALLEY
REGION.

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-042100-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-080304T2100Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
1017 AM EST TUE MAR 4 2008 /917 AM CST TUE MAR 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON. 

SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH
AT TIMES TODAY.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-042100-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-080305T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1017 AM EST TUE MAR 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 50
MPH CAN BE EXPECTED AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TD
000 
WWUS74 KMRX 042040
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EST TUE MAR 4 2008

...STRONG AND GUSTY WINDS EXPECTED ACROSS THE AREA THROUGH THIS
AFTERNOON...

.A LOW PRESSURE AREA AND ASSOCIATED STRONG UPPER LEVEL SYSTEM OVER
THE TENNESSEE VALLEY WILL MOVE NORTHEAST INTO THE OHIO VALLEY LATE
THIS AFTERNOON AND EVENING. THIS WILL PRODUCE STRONG SOUTH TO
SOUTHWEST WINDS ACROSS THE SOUTHERN APPALACHIANS AND EASTERN
TENNESSEE VALLEY REGION A FEW MORE HOURS.

TNZ012-013-035-036-067>069-071-081>086-098>101-042145-
/O.CAN.KMRX.WI.Y.0012.000000T0000Z-080304T2100Z/
SCOTT TN-CAMPBELL-MORGAN-ANDERSON-ROANE-LOUDON-KNOX-NW BLOUNT-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG...
CLINTON...OAK RIDGE...KINGSTON...LENOIR CITY...KNOXVILLE...
MARYVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
340 PM EST TUE MAR 4 2008 /240 PM CST TUE MAR 4 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SHIFTED TO THE WEST AND DECREASED BEHIND THE COLD
FRONT.

$$

TNZ072-087-102-042145-
/O.CAN.KMRX.WI.Y.0012.000000T0000Z-080305T0000Z/
BLOUNT SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...CADES COVE...COKER CREEK...DUCKTOWN
340 PM EST TUE MAR 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

COLD FRONT HAS PASSED BY AND WINDS HAVE DROPPED BEHIND COLD FRONT.

$$

TNZ014>017-037>040-042-044-046-070-073-VAZ001-002-005-006-008-
050000-
/O.EXT.KMRX.WI.Y.0012.000000T0000Z-080305T0000Z/
CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
JEFFERSON-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...TAZEWELL...SNEEDVILLE...ROGERSVILLE...
KINGSPORT...BRISTOL...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...DANDRIDGE...
SEVIERVILLE...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
340 PM EST TUE MAR 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTHWEST WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH
AT TIMES THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ018-041-043-045-047-074-050000-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-080305T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...GATLINBURG
340 PM EST TUE MAR 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS
50 MPH CAN BE EXPECTED AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 3, 2:46 PM EST, 36 minutes earlier.

Area forecast discussion, Mar 3, 2:46 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
246 PM EST MON MAR 3 2008

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...THUNDERSTORM AND RAIN
ACTIVITY BEGIN WINDING DOWN TUESDAY NIGHT WITH THE POSSIBILITY OF A
LITTLE WRAP AROUND SNOW ACTIVITY ALONG THE NORTHERN PART OF THE
FORECAST AREA AND HIGHER ELEVATIONS TUESDAY NIGHT INTO WEDNESDAY.
DO NOT SEE ANY SIGNIFICANT ACCUMULATIONS.

DRYING OUT WEDNESDAY AND THEN SEVERAL QUICK MOVING SYSTEMS SWING
THROUGH THE REGION.  THE NEXT SHOT FOR A SLIGHT CHANCE FOR PRECIP IS
THURSDAY AND AGAIN ON FRIDAY.  MODELS SHOW RUN TO RUN INCONSISTENCY
BEYOND THAT AND HAVE CHOSEN TO LEAVE IT DRY BEYOND THAT.
Hazardous weather outlook, Mar 3, 4:54 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
454 AM EST MON MAR 3 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-041100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
454 AM EST MON MAR 3 2008 /354 AM CST MON MAR 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL APPROACH THE REGION TONIGHT...BRINGING
SHOWERS AND A CHANCE OF THUNDERSTORMS MAINLY TO THE PLATEAU
COUNTIES. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
OVER THE PLATEAU COUNTIES LATE TONIGHT...WITH DAMAGING WINDS THE
PRIMARY THREAT. IN ADDITION...THE TIGHTENING PRESSURE GRADIENT
WILL BRING THE POSSIBILITY OF STRONG AND GUSTY WINDS...ESPECIALLY
IN THE HIGHER TERRAIN AREAS...TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
THE REGION ON TUESDAY...CONTINUING THE POSSIBILITY FOR SEVERE
THUNDERSTORMS OVER ALL OF THE AREA TUESDAY...WITH DAMAGING WINDS
THE PRIMARY THREAT. IN ADDITION...THE TIGHT PRESSURE GRADIENT WILL
CONTINUE THE POSSIBILITY OF STRONG AND GUSTY WINDS INTO
TUESDAY...ESPECIALLY OVER THE HIGHER TERRAIN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR TUESDAY.

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in Virginia, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.